Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Ticks developed after taking ADHD Medications
    avatar
    Motherof3littleones posted:
    I have an 8 year old son that has been on multiple different medications for his ADHD. He started out on Ritilin and immediately developed a tick. He was blinking constantly. He was switched to Adderol and the blinking slowed but he developed another one. He would open his mouth as far as he could like he was trying to stretch his jaw out. He was switched to Clonidine and the ticks were still there. The dr had me take him off all of the medications during the summer so we knew they were all out of his system. All summer long the blinking continued. About a month before school started we started him on Focalin and it seemed to really help acedemically but the blinking got worse. He is now on Intuniv and the jaw thing has come back. Last year he went from barely passing the 2nd grade to getting straight A's. The medicine is helping him socially and acedemically but I am getting worried that there might be some underlying problem because the ticks have never gone away.
    Reply
     
    avatar
    daltond52 responded:
    I don't know how much this will help you but i've had ADHD ever since I was about 8 years old ( I'm 20 now ) and I used to have similar ticks that I believe were caused by the ADHD medicine. I would blink rapidly and then some days I would slap the bottom of my right foot when I walked. I got off all medication for an entire summer and the ticks wore off a little but were still there. After starting school again midway through I stopped taking the medicine again and after some months the ticks went away. Although my grades were terrible and I was getting in more trouble than usual the ticks were gone. I started taking adderall again when I was a junior in high school and the symptoms were all different and no ticks. I'm no doctor but for it seemed as if I didn't have ticks again because of my age. And maybe it will be the same for your son. Hope this helps.


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    ADD/ADHD vitamins nutrients that are especially important!
    Resource- 3 stemps to conquering ADD/ADHD, by Jon Bennett - B vitamins - B6/B5 bananas, lemons, melons, spinach, squash, okra, ... More
    Was this Helpful?
    26 of 37 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.